Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Cyclothymia mood stabilizers

Posted by Carter on December 14, 2001, at 14:50:40

In reply to Re: Cyclothymia mood stabilizers, posted by lostsailor on September 16, 2001, at 17:14:24

> Hey, here's a little info. Of the newer anti-depressents, only Wellburerin is really indicated often in the literature. Often, people with bp are given an ad only during a depressive episode and than taken off when it subsides or resolves it self. My doc, and I did the wellbutin/ celexa thing for quite a while, but I am also kept on a mood stabelizer (currently Neurontin)
> As for Trazadone, I had a doc once tell me that he would not give to a dog. My shrink prescribes it often for sleep and I used it for a year , but could no longer tolerate the "hangover" I would have in the morning. I tried a bunch of meds for insomnia and found that benadryl worked the best. I told him that and wrote a script for aterax (both aterax and visteral are the same a benadral and are give to some for anxiety)so my insurence would cover the cost. Hope this was a help! In Peace, ~Tony
> > Hey, thanks for that link, Sal. I am very new to this site, and just beginning to get a sense of the resources available here.
> >
> > I kinda questioned the logic of taking a straight anti-d when I have that tendency to swing up. But my best friend's little brother was treated with an activating drug for his attention deficit hyperactivity disorder. This kid was a bundle of energy to begin with -- but on the meds he actually evened out.
> >
> > And I had the same immediate, really good response to Wellbutrin that the doc describes. In less than a week, I felt fantastic. I chalked it up to a placebo response then. Uh-oh... :-)
> >
> > So, BPs have a uniquely screwy chemistry, different from depressives? I don't know a lot about biochemistry, but am I right in drawing that conclusion? (And "screwy" probably isn't a diagnostic term, right?)
> >
> > I am sober, no recreational drugs or booze for 9 years, but a pal gave me a couple Klonopin for a very long flight. And it did nothing to sedate me. Maybe I'll just down a handful of speed next time, and I'll be out like a light.
> >

Hi to who ever reads this. This is the first time I have offered any of my own experience about my psychosis...cyclothymia, just like the rest. First off let me say that I take a very humorous approach to myself. I mean I am serious, but my friends and refer to my meds as my "crazy pills" and when I have a therapy appointment, it's an appointment with my "crazy doctor." Anyway, I have been actively treated for about a year and a half (both with medications and psyhcotherapy). And I looked at this site several times. My psychiatrist put me on Wellbutrin AND Zyprexa (to even me out fast), I was in a not so good place. The wellbutrin has and continues to work for me. However, a word of caution about Zyprexa, if you take Zy be prepared to have all of your energy zapped out. It really muted my personality. When I told my dr. this, we went down from 5mg to 2.5mg. I also gained about 15 pounds with the Zyprexa...which I was happy about. Well when I came off of the zyprexa, just two months later, I had no idea of the side effects that would ensue. I became nauseated...all the time. I felt like crap. I had no idea that I would have withdrawl from it. My 15 lbs. dropped right back off...quickly. I was worried about it so I tried to research on the net, but like this subject all together there is little information out there. After I 'recovered' from that, my doc wanted me to go on a mood stabilizer...Depakote. When she told me about it she highlighted the side effects and the fact that I would have to have my blood checked regularly to ensure it wasn't damaging my liver. That scared the crap out me...not the part about having my blood checked...burning out my liver. So I made a proposal..."Let's see how things go with just the wellbutrin for a while and we'll go from there." She agreed and until about June I was only on Wellbutrin. Then I noticed my moods changing more and my irritability coming out. I even snapped at the boss a couple of times. Luckily for me, he's a rapid cycling unipolar and completely understood. So I called my doc. and she called in the Depakote for me. I've been taking it ever since and I have to say it has worked pretty well. I do have my occasional mood, but for the most part I am level. Now the down side of the Depakot is it really makes me drowsy. It's pretty powerful. I take it at night before bed (as prescribed) and I sometimes still have a tough time getting up...but I don't have that 'hung-over' feeling. It's just sleepy. A hint to anyone taking it, or about to...I try to take it early in the evening. If I am in for the evening I usually take it around 8:00. But I am sure it will react with most of us differently. Sorry that was so long. Good luck to all. Just one more thing. To those of you who only let your closest friends in on your secret; isn't it interesting to hear how people talk about others who aren't so guarded? I have been in the company of people who have said, in a group, things like "I think she needs to have her medication adjusted." Or "He needs to have his dosage pumped up." All the while standing right beside them is one such individual taking said medications. Just a side thought.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Carter thread:9730